← Return to Can one stop taking prolia after the first shot?

Discussion
Comment receiving replies
@colleen67

Jacksonville, FL… Prolia Rebound Effect/Results From Studies Are Sobering
Prolia 1 injection w/horrendous side effects. I wasn't told about the termination of Prolia without "irreversible side effects: multiple vertebral fractures and rapid reduction of bone mineral density" from my Endocrinologist. A double-edged sword for sure! And the time you have after termination to take action is concerning. The 3 medical staff I have spoken to about the "rebound effect" from Prolia are not familiar with it.
Anyone, please…some actual first hand experience with this???

Jump to this post


Replies to "Jacksonville, FL... Prolia Rebound Effect/Results From Studies Are Sobering Prolia 1 injection w/horrendous side effects. I..."

@colleen67 I'm sorry you had such a bad reaction to a drug meant to make your life better. I am one of the "fortunates" who seems to have good enough bone density (for now) and manages to maintain with diet and exercise.
But when I read your post, it did ring a bell because my cousins use Prolia and my Mom had used it. So I went looking for the studies. I think you can take a deep breath and relax. All of the studies in the reference I found were about rebounds from long-term use, 2-10 years, and even those were relatively rare. For example, in a study of over 1000 women treated for 7-10 years, 7% had a vertebral fracture after stopping. Most of the other, smaller studies were case studies of individuals, most of whom had other risk factors like chemotherapy.

The best thing you can do at this point is probably to work with your doctor to find an alternative to the Prolia injections. Have you contacted them?
Sue

Thank you sooo…

Prolia has barely been around for 10 years and has a track record of having well over a hundred thousand adverse effects from it listed on the FDA's FAERS website in that time. I don't think that there is any period of taking this drug, after which one is not at risk unless one segues to another drug, usually a bisphosphonate, almost immediately upon skipping a scheduled dose of Prolia. At least that's what my, and my friends', doctors have told all of us. There are people who have posted on Mayo connect who had problems going off Prolia after taking it for less than 2 years and who have written about their experience.

Any doctor prescribing Prolia has a moral and ethical obligation to fully inform the patient as to what taking Prolia entails in my opinion. But, since apparently doctors aren't always doing this, it's even more important for each of us to double check everything because failure to do so can leave us vulnerable.

I research all prescribed drugs and protocols before agreeing to them. My doctors are fine with that but it took a while to find excellent doctors whose egos are ruffled by proactive patients.